Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 92, NWS Memphis, TN

October 25, 2010Monroe County, Mississippi

NWS Memphis, TN issued this tornado warning at Oct 25, 2010, 1:14 AM CDT for Monroe County, Mississippi. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2010, 1:14 AM CDT (06:14 UTC)
Expired
Oct 25, 2010, 1:31 AM CDT
In force
17 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 11 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 24, 8:46 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2010-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2010-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

097 
WFUS54 KMEG 250614
TORMEG
MSC095-250645-
/O.NEW.KMEG.TO.W.0092.101025T0614Z-101025T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
114 AM CDT MON OCT 25 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 145 AM CDT

* AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO 7 MILES SOUTHWEST OF
  ATHENS...OR 10 MILES EAST OF ABERDEEN...MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATTMAN...
  WISE GAP...GREENWOOD SPRINGS AND ATHENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

.TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3384 8847 3395 8822 3392 8821 3375 8824
      3374 8829 3374 8831 3373 8831 3370 8841
TIME...MOT...LOC 0614Z 247DEG 43KT 3382 8835

$$
1 follow-up statement
798 
WWUS54 KMEG 250631
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
131 AM CDT MON OCT 25 2010

MSC095-250641-
/O.CAN.KMEG.TO.W.0092.000000T0000Z-101025T0645Z/
MONROE MS-
131 AM CDT MON OCT 25 2010

...THE TORNADO WARNING FOR SOUTHEASTERN MONROE COUNTY IS CANCELLED...

AT 131 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS MOVED OUT OF THE 
AREA...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE TORNADO WARNING IS CANCELLED.

LAT...LON 3384 8847 3395 8822 3392 8821 3375 8824
      3374 8829 3374 8831 3373 8831 3370 8841
TIME...MOT...LOC 0631Z 247DEG 43KT 3390 8812

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Oct 25, 12:20 AM CDT, 54 minutes earlier.

Area forecast discussion, Oct 25, 12:20 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 AM CDT MON OCT 25 2010

.UPDATE... /ISSUED 913 PM CDT SUN OCT 24 2010/

UPDATED FOR NEW SEVERE THUNDERSTORM WATCH 709

&&

.DISCUSSION...

NEW SEVERE THUNDERSTORM WATCH 709 ACROSS A GOOD PORTION OF
NORTHERN MISSISSIPPI THROUGH 4 AM HAS REPLACED THE CURRENT WATCH
NUMBER 708. STRONGEST CONVECTION IN THE PAST HOUR HAS SHIFTED
FURTHER SOUTH INTO BETTER INSTABILITY. THUNDERSTORMS HAVE ALSO
DEVELOPED INTO SEPARATE BOW LINE/SEGMENTS WITH THE APPROACH OF
STRONGER WINDS/SHORTWAVE. PRECIPITATION WILL CONTINUE THROUGHOUT
THE NIGHT AS THE ENERGY SHIFTS TO ALABAMA BY MORNING. TEMPERATURES
SHOULD HOLD STEADY IN THE LOW TO MID 60'S WILL SOUTHEAST TO SOUTH
WINDS OF 5 TO 15 MPH. ADJUST POP GRIDS OF LIKELY POPS A BIT
FURTHER WEST AS CONVECTION ACROSS EASTERN ARKANSAS...AND EXTREME
WESTERN TENNESSEE WILL CONTINUE FOR A FEW HOURS PAST 06Z. REST OF
FORECAST PARAMETERS ARE CURRENTLY ON TRACK.

JAB

&&

.PREV DISCUSSION... /ISSUED 206 PM CDT SUN OCT 24 2010/

A 30-50 MILE WIDE BAND OF WARM ADVECTION SHOWERS WITH A FEW
EMBEDDED THUNDERSTORMS WAS OCCURRING OVER THE CENTRAL PORTIONS OF
THE CWA AS OF 2 PM. THIS BAND WILL CONTINUE TO PRODUCE RAINFALL
AMOUNTS BETWEEN A TENTH AND A HALF OF AN INCH AS IT TRACKS EAST
LATE THIS AFTERNOON. TEMPERATURES WERE GENERALLY IN THE UPPER 60'S
TO THE LOW 70'S UNDERNEATH THE BAND WITH MID 70'S TO LOW 80'S
SURROUNDING IT. WINDS HAD VEERED MORE SOUTHWESTERLY IN THE PAST
FEW HOURS WITH SPEEDS OF 10-15 MPH...GUSTING UP TO 25 MPH AT
TIMES...HINTING THAT A WEAK WARM FRONT HAS LIFTED NORTH OF THE CWA.

FOR TONIGHT AND MONDAY...FOCUS WILL SHIFT TO DEVELOPING CONVECTION
IN THE ARKLATEX AS A STRONG SHORTWAVE OVER TEXAS EJECTS
NORTHEASTWARD. THE MIDSOUTH IS CURRENTLY UNDER A SLIGHT RISK FROM
SPC FOR THE OVERNIGHT HOURS...WITH A TORNADO WATCH UP AGAINST OUR
SOUTHWEST BORDER. 50-60 KNOT MID LEVEL WINDS ALONG WITH 6.5-7C MID LAPSE
RATES MAY YIELD A FEW SEVERE REPORTS OF HAIL AND HIGH WINDS FOR
THE AREA...WITH THE BEST OPPORTUNITY SOUTH OF INTERSTATE FORTY IN
VICINITY TO THE BETTER OVERNIGHT INSTABILITY. BELIEVE THE THREAT
OF TORNADOES WILL DIMINISH THROUGH THE EVENING HOURS AND THUS NOT
A FACTOR FOR THE MIDSOUTH. THE LIFT AND ENERGY WILL QUICKLY EXIT
THE MIDSOUTH MONDAY MORNING WITH A CONTINUED SOUTHERLY FLOW
INCREASING THROUGHOUT THE DAY IN RESPONSE TO A NEW JET STREAK AND
ASSOCIATED COLD FRONT SURGES SOUTHEAST THROUGH THE CENTRAL PLAINS.
THE LATEST NAM SHOWS SURFACE WINDS SUSTAINED AT 20-25 KTS GUSTING
TO 30-35 KNOTS THROUGH MONDAY NIGHT...WITH THE GFS SLIGHTLY LESS.
SEEMS REASONABLE THAT THE AREA MAY NEED A WIND ADVISORY LATE
MONDAY AFTERNOON THROUGH TUESDAY MORNING. SKIES SHOULD BE MOSTLY
CLOUDY IN THE MORNING WITH A FEW MORE BREAKS OF SUNSHINE DURING
THE AFTERNOON. RAIN IS NOT EXPECTED TO MOVE IN ACROSS NORTHEAST
ARKANSAS UNTIL LATE IN THE EVENING.

THE FRONT WILL BISECT THE AREA BY TUESDAY MORNING WITH ANOTHER
THREAT OF A FEW SEVERE STORMS AS DEWPOINTS WILL REMAIN IN THE MID
TO UPPER 60'S WITH A 50-60KT LLJ. THE STORM THREAT WILL LINGER
ACROSS THE EAST AND SOUTHERN COUNTIES TUESDAY NIGHT AND EARLY WEDNESDAY
MORNING...AS THE MODELS ARE AGREEMENT OF THE UPPER LEVEL FLOW
BECOMING PARALLEL TO THE FRONT. BELIEVE DRIER AIR WILL BE ABLE TO
FILTER INTO THE NORTH AND WESTERN COUNTIES WEDNESDAY...FINALLY
SPREADING EAST AND SOUTH WEDNESDAY NIGHT.

THE UPPER LEVEL PATTERN WILL BECOME MORE NORTHWESTERLY AS AN UPPER
LEVEL RIDGE BUILDS ACROSS THE WEST. ON THE SURFACE TEMPERATURES
WILL BECOME MORE SEASONABLE WITH HIGHS MAINLY IN THE 60'S AND 70'S
WITH LOWS IN THE 40'S. DEWPOINTS WILL AGAIN BOTTOM UP INTO THE
30'S POSING A POSSIBLE ELEVATED FIRE DANGER BY THE WEEKEND. LONG
RANGE MODELS SHOW THE RIDGE PASSING EAST OF THE MIDSOUTH BY SUNDAY
WITH A NEW SHORTWAVE ACROSS THE NORTHERN AND CENTRAL PLAINS. THE
BEST LIFT WITH THIS FEATURE APPEARS TO BE FURTHER NORTH...THUS
HAVE INCREASED CLOUD COVER FOR THE AREA.

JAB

&&

.AVIATION...

06Z TAF CYCLE

CONVECTION IS GRADUALLY WINDING DOWN ACROSS THE MIDSOUTH AND MOVING
EASTWARD IN ASSOCIATION WITH AN UPPER LEVEL TROUGH. AT KJBR...VFR
CONDITIONS WILL PERSIST FOR THE NEXT SEVERAL HOURS WITH SHRAS HAVING
MOVED TO THE EAST. AT KMEM AND KMKL...SHRAS WILL CONTINUE UNTIL
ABOUT 08Z WITH MVFR CONDITIONS POSSIBLE. AT KTUP...SHRA AND TSRA
WILL CONTINUE UNTIL ABOUT 09Z WITH IFR CONDITIONS POSSIBLE. CAN NOT
RULE OUT LIFR CONDITIONS AT KTUP IN +TSRA.

MVFR CEILINGS ARE FORECAST TO SPREAD INTO THE ENTIRE REGION AROUND
11Z LIFTING TO VFR AFT 16Z.

MOSTLY SOUTHERLY WINDS 7-10 KTS WILL INCREASE CONSIDERABLY AFTER 16Z
BECOMING S 15-18 KTS WITH GUSTS 25-28 KTS.

JCL/KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  70  80  56  81 /  20  50  20  10
MKL  68  77  49  80 /  20  50  20  10
JBR  65  76  45  76 /  40  30  10   0
TUP  67  80  61  83 /  10  60  30  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 24, 11:37 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 PM CDT SUN OCT 24 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1137 PM CDT SUN OCT 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...OVERNIGHT

A STRONG TO PERHAPS SEVERE THUNDERSTORM OR TWO IS POSSIBLE ACROSS
PORTIONS OF NORTHEAST MISSISSIPPI OVERNIGHT WITH STRONG TO PERHAPS
DAMAGING WINDS AS THE THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN TENNESSEE AND
NORTHERN MISSISSIPPI MONDAY MORNING. SMALL HAIL AND GUSTY WINDS
WILL BE THE PRIMARY WEATHER THREATS.

STRONG SOUTH WINDS WILL DEVELOP AHEAD OF A COLD FRONT MONDAY
AFTERNOON THROUGH TUESDAY MORNING. SUSTAINED WIND SPEEDS OF 25-30
MPH...WITH GUSTS TO 35-40 MPH ARE ANTICIPATED.

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE MONDAY NIGHT
AND ON TUESDAY AS A SHARP COLD FRONT PUSHES THROUGH THE MIDSOUTH.
THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST
MISSISSIPPI OVERNIGHT.

SPOTTER ACTIVATION MAY ALSO BE NEEDED ACROSS THE MIDSOUTH LATE
MONDAY NIGHT AND ON TUESDAY.

In the hours before

Special weather statement, Oct 24, 9:39 PM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
939 PM CDT SUN OCT 24 2010

MSZ015-016-022-023-250315-
LEE MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
939 PM CDT SUN OCT 24 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1015 PM CDT FOR...

  EAST CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTH OF VARDAMAN AT 940 PM CDT...
MOVING NORTHEAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...CHICKASAW...LEE AND PONTOTOC COUNTIES...INCLUDING
LOCATIONS NEAR TRACE STATE PARK AND VERONA...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS
LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
Local storm report, Oct 24, 10:04 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1004 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             TUPELO                  34.26N 88.73W
10/24/2010  E1.25 INCH       LEE                MS   PUBLIC

            HALF DOLLAR SIZED HAIL ON HWY 45 SOUTH.

&&

CDG
Local storm report, Oct 24, 10:16 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1016 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     SAVANNAH                35.22N 88.24W
10/24/2010                   HARDIN             TN   EMERGENCY MNGR

            MULTIPLE TREES DOWN ON HOMES IN THE CITY OF SAVANNAH
            ALONG WITH MULTIPLE POWER OUTAGES.

0545 PM     HAIL             SAVANNAH                35.22N 88.24W
10/24/2010  E1.00 INCH       HARDIN             TN   EMERGENCY MNGR

            QUARTER SIZED HAIL IN SAVANNAH.

0710 PM     HAIL             7 NW WATER VALLEY       34.22N 89.73W
10/24/2010  E1.50 INCH       PANOLA             MS   LAW ENFORCEMENT

            SHERIFF DEPUTY REPORTED HAIL SLIGHTLY SMALLER THAN GOLF
            BALL SIZED HAIL NEAR HIGHWAY 315...CLOSE TO THE PANOLA
            AND YALOBUSHA COUNTY LINE.

0950 PM     HAIL             TUPELO                  34.26N 88.73W
10/24/2010  E1.25 INCH       LEE                MS   PUBLIC

            HALF DOLLAR SIZED HAIL ON HWY 45 SOUTH.

&&

CDG
Local storm report, Oct 24, 11:17 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     3 SW FULTON             34.23N 88.44W
10/24/2010                   ITAWAMBA           MS   LAW ENFORCEMENT

            A TREE FELL ONTO A CAR IN DORSEY NEAR VAN BUREN ROAD.

&&

RRH
Local storm report, Oct 24, 11:18 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 PM CDT SUN OCT 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     SAVANNAH                35.22N 88.24W
10/24/2010                   HARDIN             TN   EMERGENCY MNGR

            MULTIPLE TREES DOWN ON HOMES IN THE CITY OF SAVANNAH
            ALONG WITH MULTIPLE POWER OUTAGES.

0545 PM     HAIL             SAVANNAH                35.22N 88.24W
10/24/2010  E1.00 INCH       HARDIN             TN   EMERGENCY MNGR

            QUARTER SIZED HAIL IN SAVANNAH.

0710 PM     HAIL             7 NW WATER VALLEY       34.22N 89.73W
10/24/2010  E1.50 INCH       PANOLA             MS   LAW ENFORCEMENT

            SHERIFF DEPUTY REPORTED HAIL SLIGHTLY SMALLER THAN GOLF
            BALL SIZED HAIL NEAR HIGHWAY 315...CLOSE TO THE PANOLA
            AND YALOBUSHA COUNTY LINE.

0950 PM     HAIL             TUPELO                  34.26N 88.73W
10/24/2010  E1.25 INCH       LEE                MS   PUBLIC

            HALF DOLLAR SIZED HAIL ON HWY 45 SOUTH.

1030 PM     TSTM WND DMG     3 SW FULTON             34.23N 88.44W
10/24/2010                   ITAWAMBA           MS   LAW ENFORCEMENT

            A TREE FELL ONTO A CAR IN DORSEY NEAR VAN BUREN ROAD.

&&

RRH
Special weather statement, Oct 25, 12:22 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1222 AM CDT MON OCT 25 2010

MSZ013-015>017-022>024-250600-
LAFAYETTE MS-LEE MS-ITAWAMBA MS-PONTOTOC MS-CALHOUN MS-MONROE MS-
CHICKASAW MS-
1222 AM CDT MON OCT 25 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 AM CDT FOR...

  EASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 9 MILES SOUTHWEST OF RANDOLPH TO 34 MILES SOUTH OF
VARDAMAN AT 1222 AM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...CHICKASAW...ITAWAMBA...LAFAYETTE...LEE...MONROE
AND PONTOTOC COUNTIES...INCLUDING LOCATIONS NEAR ABERDEEN...AMORY...
HOUSTON...OKOLONA AND VERONA...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE AND DAVIS
LAKE.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 7:07 PM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Tallahatchie, Yalobusha53 min
Oct 24, 7:08 PM CDTSevere Thunderstorm WarningMEGTallahatchie, Yalobusha52 min
Oct 24, 7:38 PM CDTFlash Flood WarningMEGCoahoma, Panola, Quitman, Tallahatchie3 hr
Oct 24, 7:48 PM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman42 min
Oct 24, 8:17 PM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Pontotoc43 min
Oct 24, 9:31 PM CDTAreal Flood AdvisoryMEGCalhoun, Chickasaw, Lee, Pontotoc, Union59 min
Oct 24, 9:44 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo46 min
Oct 24, 9:56 PM CDTSevere Thunderstorm WarningMEGItawamba, Tishomingo49 min
Oct 24, 10:31 PM CDTAreal Flood AdvisoryMEGAlcorn, Calhoun, Chickasaw, Itawamba, Lafayette, Lee and 7 more89 min
Oct 24, 11:24 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 5 more3 hr
Oct 25, 12:45 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Monroe45 min
Oct 25, 4:16 PM CDTWind AdvisoryMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more22 hr

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.